ADVERTISEMENT
ADVERTISEMENT

Q. Is it possible that I could be pregnant when on birth control pills?

Answered by
Dr. Sabita Laskar
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Dec 18, 2016 and last reviewed on: Dec 24, 2021

Hello doctor,

I have been on birth control for quite a while now. From yesterday, I started spotting and had the worst cramps I have ever had. Today, I continued with the spotting and cramps, and I started throwing up everything I ate. Is it possible that I could be pregnant?

ADVERTISEMENT
#

Hi,

Welcome to icliniq.com.

I presume the birth control that you mentioned is about oral contraceptives pills. Sometimes, it is not uncommon to have spotting while you are on pills, especially if you miss a few of your pills and start taking the rest again. At times, it is possible to have some breakthrough bleeding even if you have not missed your pills. It is very unlikely to get pregnant if you take your pills regularly.

But, if you do fall into the unfortunate group, who do get pregnant even after taking their pills regularly, I am afraid it is a concern as the incidences of pregnancy in abnormal sites (ectopic pregnancy) are common. So, I suggest you visit a gynecologist at the earliest to rule out the same. It might be a trivial cause of tummy upset like an infection, but we must rule out other serious conditions to be on the safe side.


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
How to avoid ectopic pregnancy?

Hi doctor, My wife had first ectopic pregnancy before two years and her left tube was ruptured ... If tuberculosis have not done irreversible damage to the tube and endometrium (inner lining of the uterus), then ...   Read full

I had miscarriage and ectopic pregnancy in the last six months. Is it endometriosis?

Hi doctor, I am recently trying to get pregnant and in the past six months, have had a miscarriage and an ectopic pregnancy ... I forgot to mention I have had one successful pregnancy two years ...   Read full

Do birth control pills cause nephrotic syndrome?

Hi doctor, My daughter has been taking birth control pills for five months, since she gave birth ... I am convinced that it came from birth control pills, because it says in the side effects fluid retention in legs and feet ...   Read full

ADVERTISEMENT

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Management of Coronasomnia
Coronasomnia refers to increased sleep problems among people during the COVID-19 pandemic. Read the below article to get...  Read more»
Balantidiasis - Causes, Signs and Symptoms, Diagnosis, Treatment, and Prevention
Balantidiasis is a rare bacterial infection caused by a parasite called Balantidium coli. Read the article below to know...  Read more»
JAK Inhibitors in Treating Rheumatoid Arthritis
Doctors mainly suggest JAK or Janus kinase inhibitors for patients with rheumatoid arthritis to ease their symptoms. Rea...  Read more»

Ask your health query to a doctor online?

Ask an Obstetrician & Gynaecologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.